MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CCWTT4
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative reported that during implantation of an intraocular lens (iol) the cracked lens and lens was explanted during initial procedure.Additional information was requested and received patient details.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.The complainant indicates the use of non company ophthalmic viscosurgical devices (ovds) as a viscoelastic, which is not qualified to be used with the associated iol model.Three segments of iol returned adhered to unknown sticky tyvek pouch.Solution/residue is dried on both surfaces of the optic and haptics.One haptic is broken/torn and is returned, the other haptic tip is broken torn and is returned.The optic is torn/split-cut dividing the iol in two and scratched/marked-rejectable with optic edge damage.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow ifu, as the customer states the use of non-qualified viscoelastic.The use of an unqualified ovd may cause damage to the lens and potential complications during the implantation process.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL UV ABSORBING IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15987507
Report Number9612169-2022-00693
Device Sequence Number20314024
Product Code MJP
UDI-Device Identifier00380652458108
UDI-Public00380652458108
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/29/2026
Device Model NumberCCWTT4
Device Catalogue NumberCCWTT4.295
Device Lot Number25432928
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date12/15/2022
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC.; MONARCH III IOL INJECTOR.; PROVISC.
Patient Age70 YR
Patient SexMale